Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 1, 2022, 9:16 PM CDT for Macon County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2022, 9:16 PM CDT (02:16 UTC)
- Expired
- Jul 2, 2022, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 24 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WGUS54 KBMX 020216
FFWBMX
ALC087-020515-
/O.NEW.KBMX.FF.W.0032.220702T0216Z-220702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
916 PM CDT Fri Jul 1 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southwestern Macon County in southeastern Alabama...
* Until 1215 AM CDT.
* At 916 PM CDT, Doppler radar indicated slow-moving thunderstorms
producing heavy rain across the warned area. Between 2.5 and 5
inches of rain have fallen so far. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Liverpool, Hardaway and Fort Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3223 8583 3224 8585 3229 8588 3232 8587
3237 8591 3241 8590 3244 8587 3243 8582
3235 8576 3233 8570 3230 8567 3226 8565
3224 8565
FLASH FLOOD...RADAR INDICATED
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:48 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 1, 6:48 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 648 PM CDT Fri Jul 1 2022 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0630 PM CDT Fri Jul 01 2022/ Convection is becoming widely scattered this early evening, though best coverage of lingering showers and thunderstorms remains across our southern counties. This activity will continue to gradually diminish over the next few hours. I kept temperature and dewpoint trends pretty much the same overnight and maintained the mention of patchy fog/low clouds for areas east of I-65. Most places stay calm/clear with perhaps scattered high clouds incoming from the west. Pressure rises have occurred across the Gulf this evening as low- level ridging is showing signs of building in from the east. This will allow for more of a southerly to southwesterly breeze tomorrow afternoon with highs in the 80s and low 90s once again. Diurnal heating and moist boundary layer conditions will once again foster scattered showers and thunderstorms. I have the best coverage across the south where PWs likely hover at ~2.0" or greater. Despite decent moisture availability, coverage has been low in spots the past few days, so I preferred not to have any PoP areas increased as it is low-predictability mesoscale features leading to this higher coverage. 40/Sizemore .LONG TERM... /Updated at 0237 PM CDT Fri Jul 01 2022/ Minimal changes to the long term forecast. We will continue to monitor the threat for excessive heat beginning next week, specifically after Wednesday as a 594dam high settles firmly over much of the Southeast. Otherwise expect stormy afternoon and evenings through the period. 17/KLAWS Previous long-term discussion: /Updated at 0331 AM CDT Fri Jul 01 2022/ Sunday through Thursday. A messy summertime pattern will continue through the much of the upcoming week. A weak ridge remains fairly persistent across the Southern CONUS leading to a broad area limited forcing. This should allow for scattered to numerous thunderstorms on Sunday. The ridge becomes slightly more amplified Monday through Thursday which will lead to more typical diurnal summertime thunderstorm activity across Central AL. As the ridge builds in during the upcoming week, the afternoon high temperatures will trend upwards slightly, along with the heat indices. Right now, the forecast continues to range from 100-104 degree heat indices for a good portion of the area Monday through Thursday, so be prepared for a hot and muggy Independence Day. The question will be how much mixing can occur each afternoon. We'll need to monitor the max heat indices for much of the upcoming week to assess the need for heat advisories. Since we're fairly close to criteria, I'll introduce the potential for some heat impacts in the hazardous weather outlook Monday through Thursday. 25/Owen && .AVIATION... 00Z TAF Discussion. Conditions across all terminals are calming at this hour, and will continue to clear into the evening with lingering SHRA and TSRA activity diminishing. Only have a VCSH at MGM and TOI for the next few hours. VFR will continue across the area, but some patchy fog may develop overnight with some patchy low clouds. Best confidence is at ASN/ANB, but included BCFG at TCL/TOI as well. Winds should become more southerly to southwesterly tomorrow at 4-7 kts with scattered afternoon convection. Handled TSRA with PROB30s at this time. Best chances are at MGM/TOI, but any terminal could see a shower or storm at some point tomorrow afternoon. These, as usual, will contain brief cig/vis reductions, gusty winds, and lightning. 40/Sizemore && .FIRE WEATHER... A moist air mass will remain in place areawide through early next week, with scattered to numerous showers and storms each afternoon. Due to increased low level moisture and evening rainfall, early morning low cigs and patchy fog are possible each day. Minimum RH values remain above 50 percent each afternoon through at least Wednesday. 20ft winds remain light, less than 10mph, and generally from the south through early next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 90 70 89 70 / 20 40 20 60 20 Anniston 70 90 71 89 72 / 20 50 20 60 20 Birmingham 71 91 73 90 73 / 20 50 20 60 20 Tuscaloosa 72 93 73 91 73 / 30 40 20 60 20 Calera 72 90 73 89 73 / 30 50 20 60 20 Auburn 71 88 71 88 72 / 40 50 30 50 20 Montgomery 72 92 74 93 74 / 40 60 30 50 20 Troy 71 90 71 90 72 / 30 60 30 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 1, 4:09 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 409 AM CDT Fri Jul 1 2022 ALZ011>015-017>050-021215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 409 AM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat indices could reach 100-105 degrees each afternoon Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:45 PM CDT | Areal Flood Advisory | BMX | Macon | 3 hr |
| Jul 1, 10:10 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.